Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 3, 2008, 7:38 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 7:38 AM CDT (12:38 UTC)
- Expired
- Jun 3, 2008, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 119 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:40 AM CDT | HEAVY RAIN 1 | 4 E What Cheer, IA | RAINFALL TOTAL IN LAST 20 MINUTES. MINOR FARM FIELD FLOODING OBSERVED. |
| Jun 3, 7:43 AM CDT | HEAVY RAIN 2.5 | South English, IA | RAINFALL TOTAL IN LAST 30 MINUTES. |
| Jun 3, 7:59 AM CDT | FLASH FLOOD | Marengo, IA | SHERIFFS OFFICE REPORTED SOME RURAL ROADS IN IOWA COUNTY WERE UNDER WATER. NO FURTHER DETAILS AVAILABLE AT THIS TIME. |
| Jun 3, 8:15 AM CDT | FLASH FLOOD | 1 W Williamsburg, IA | 240TH STREET WEST OF WILLIAMSBURG IS FLOODED. |
| Jun 3, 8:15 AM CDT | FLASH FLOOD | Marengo, IA | HIGHWAY 6 FLOODED IN SEVERAL SPOTS BETWEEN LADORA AND SOUTH AMANA. |
| Jun 3, 8:18 AM CDT | HEAVY RAIN 0.5 | 1 N Coralville, IA | HALF INCH OF RAIN IN 15 MINUTES |
| Jun 3, 8:26 AM CDT | FLASH FLOOD | Kalona, IA | HIGHWAY 22 AND SOME OTHER STREETS FLOODING AND IMPASSABLE IN TOWN. |
| Jun 3, 8:28 AM CDT | FLASH FLOOD | Iowa City, IA | PONDING OF WATER ON THE ROAD NEAR MELROSE AND MORMON TRACK IN IOWA CITY. LOW SPOT THAT IS PRONE TO FLOODING. RELAYED BY TRAINED SPOTTER. |
| Jun 3, 8:51 AM CDT | HEAVY RAIN 1.75 | Washington, IA | 90 MINUTE RAINFALL TOTAL. |
| Jun 3, 9:12 AM CDT | HEAVY RAIN 1.7 | Victor, IA | 1.7 INCHES THIS MORNING IN ADDITION TO 0.9 YESTERDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 031242
FFWDVN
IAC095-103-107-183-031845-
/O.NEW.KDVN.FF.W.0011.080603T1238Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 145 PM CDT TUESDAY
* AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A
INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN JUST
ENTERING WESTERN IOWA AND KEOKUK COUNTIES. RAINFALL RATES OF
1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR WILL OCCUR WITH THESE
STORMS. THESE HIGH RAINFALL RATES WILL CAUSE FLASH FLOODING AS
THE STORMS MOVE EAST THROUGH IOWA...KEOKUK...JOHNSON...AND
WASHINGTON COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...LADORA...
CORALVILLE...CONROY AND AMANA
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
4185 9139 4142 9138 4142 9148 4116 9149
4116 9242
TIME...MOT...LOC 1238Z 180DEG 0KT 4163 9208
$$
DLF3 follow-up statements
000
WGUS73 KDVN 031420
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT TUE JUN 3 2008
IAC095-103-107-183-031845-
/O.CON.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
917 AM CDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...
AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN OVER THE WARNED AREA HAD EITHER ENDED OR HAD
DECREASED IN INTENSITY. FLASH FLOODING CONTINUED OVER PORTIONS OF
THE WARNED AREA. STREET FLOODING WAS REPORTED IN IOWA CITY AND
CORALVILLE. IN ADDITION...CREEKS AND SMALL STREAMS WERE REPORTED
COMING OUT OF THEIR BANKS IN SOME AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...MARENGO...
LADORA...IOWA CITY...CORALVILLE...CONROY AND AMANA
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
4185 9139 4142 9138 4142 9148 4116 9149
4116 9242
TIME...MOT...LOC 1417Z 180DEG 0KT 4163 9208
$$
JAZ000
WGUS73 KDVN 031625
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT TUE JUN 3 2008
IAC095-103-107-183-031845-
/O.CON.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1122 AM CDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...
AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN HAD EXITED THE AREA...BUT FLASH FLOODING CONTINUED.
SEVERAL CREEKS AND SMALL STREAMS HAVE RISEN ABOVE FLOOD STAGE...OR
ARE EXPECTED TO DO SO SHORTLY...INCLUDING CLEAR CREEK FROM OXFORD TO
CORALVILLE...AS WELL AS OLD MANS CREEK AND RAPID CREEK IN THE IOWA
CITY AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...MARENGO...
LADORA...IOWA CITY...CORALVILLE...CONROY AND AMANA
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
4185 9139 4142 9138 4142 9148 4116 9149
4116 9242
TIME...MOT...LOC 1622Z 180DEG 0KT 4163 9208
$$
JAZ000
WGUS73 KDVN 031838
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT TUE JUN 3 2008
IAC095-103-107-183-031847-
/O.EXP.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
137 PM CDT TUE JUN 3 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR KEOKUK...
WASHINGTON...JOHNSON AND IOWA COUNTIES...
THE THREAT FOR WIDESPREAD HEAVY RAIN HAS ENDED...AND FLOODING HAS
HAS SUBSIDED ON AREA CREEKS AND STREAMS. THEREFORE...THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
4185 9139 4142 9138 4142 9148 4116 9149
4116 9242
TIME...MOT...LOC 1837Z 180DEG 0KT 4163 9208
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:44 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 3:44 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 AM CDT TUE JUN 3 2008 .SYNOPSIS... A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC BOUNDARY. SERN SD MCS APPEARS TIED TO MCV. && .SHORT TERM...TODAY AND TONIGHT... ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER. HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET UP THIS AFTERNOON. ...DLF... .LONG TERM...WEDNESDAY THROUGH MONDAY... STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW. HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED MOISTURE RETURN SAT NIGHT. ..SHEETS.. && .AVIATION... GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF... && .HYDROLOGY... TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK... ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT TUE JUN 3 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 515 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN SOUTHEAST IOWA AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF THE MISSISSIPPI RIVER. A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER... BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS... AND THREATS ASSOCIATED WITH THE THUNDERSTORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION. ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.
In the hours before
Local storm report, Jun 3, 4:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM HEAVY RAIN MEMPHIS 40.46N 92.17W
06/03/2008 M2.80 INCH SCOTLAND MO TRAINED SPOTTER
6 HOUR RAINFALL TOTAL
&&
DLFLocal storm report, Jun 3, 4:58 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD ARBELA 40.46N 92.02W
06/03/2008 SCOTLAND MO TRAINED SPOTTER
SPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE
ARBELA AREA.
&&
DLFLocal storm report, Jun 3, 6:42 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLASH FLOOD SSW RUTLEDGE 40.31N 92.09W
06/03/2008 SCOTLAND MO TRAINED SPOTTER
CREEK OUT OF ITS BANKS AND FLOWING OVER GRAVEL ROAD
&&
DLFLocal storm report, Jun 3, 6:45 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN 2 W RUTLEDGE 40.31N 92.13W
06/03/2008 M3.65 INCH SCOTLAND MO TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 28 min |
| Jun 3, 6:53 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk, Washington | 52 min |
| Jun 3, 7:43 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn, Louisa, Muscatine and 1 more | 47 min |
| Jun 3, 7:51 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 24 min |
| Jun 3, 8:57 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 63 min |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines | 32 days |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 32 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Keokuk | 15 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 20 days |
| Jun 3, 1:24 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 37 days |
| Jun 3, 1:27 PM CDT | River Flood Warning | DVN | Johnson, Washington | 13 days |
| Jun 3, 3:10 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 8 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.